Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 155, NWS Amarillo, TX

July 1, 2005Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 1, 2005, 2:50 AM CDT for Lipscomb County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2005, 2:50 AM CDT (07:50 UTC)
Expired
Jul 1, 2005, 3:45 AM CDT
In force
55 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 2:10 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1614 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.5
Supercell composite
16.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:20 PM CDT, 11 hours 30 minutes earlier.

Area forecast discussion, Jun 30, 3:20 PM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
320 PM CDT THU JUN 30 2005

.DISCUSSION...
COLD FRONT HAS BECOME STATIONARY SOUTHWEST TO NORTHEAST ACROSS THE
PANHANDLES THIS AFTERNOON. MID LEVEL SHORT WAVE MOVING NORTHEAST
FROM NORTHERN NEW MEXICO WILL COMBINE WITH MOISTURE CONVERGENCE
ALONG THE FRONT TO HELP PRODUCE THUNDERSTORMS TONIGHT. MID LEVEL
MOISTURE IS ALSO INCREASING ACROSS THE PANHANDLES FROM THE
SOUTHWEST. THIS MOISTURE IS IN A ZONE OF ELEVATED INSTABILITY WHICH
MAY ALSO HELP SPARK SOME CONVECTION. THUNDERSTORMS MAY HAVE A TOUGH
TIME GETTING INTO THE NORTHWEST ZONES BEHIND FRONT...AS MOUNTAIN
CONVECTION WOULD HAVE TO MAKE IT THAT FAR.

UPPER LEVEL RIDGE OVER THE SOUTHERN ROCKIES AND SOUTHERN PLAINS
WILL RETREAT A LITTLE THROUGH THE WEEKEND TO ALLOW SEVERAL SHORT
WAVES TO MOVE FROM THE ROCKIES ONTO THE PLAINS IN A ZONAL TO
SLIGHTLY NORTHWEST FLOW ALOFT.  RETURN FLOW BEHIND SURFACE COLD
FRONT SHOULD HELP TO INTENSIFY THE DIRECTIONAL SHEAR INTO THE
MOUNTAIN CONVECTION THAT IS EXPECTED TO DEVELOP FRIDAY AFTERNOON.
THESE STORMS SHOULD THEN MOVE EAST SOUTHEAST INTO THE PANHANDLES.
SEE SWODY2 AND HWOAMA FOR THE POSSIBILITY OF SEVERE STORMS ON
FRIDAY.

WENT AHEAD AND ADDED SOME LOW POPS TO THE NORTHWEST ZONES SATURDAY
NIGHT...ONCE AGAIN FOR MOUNTAIN CONVECTION MOVING THIS WAY ALONG
WITH ANOTHER SHORT WAVE.

ANOTHER COLD FRONT TRIES TO MAKE A RUN AT THE PANHANDLES ON MONDAY
MORNING. WILL HOLD OFF ON ANY POPS FOR NOW AS THE NORTHERN STREAM
WAVE ASSOCIATED WITH THIS NEXT FRONT IS WEAKER THAN THE CURRENT ONE
MOVING ACROSS THE WESTERN GREAT LAKES.

COULD ACTUALLY ADD SOME POPS AT LEAST TO THE NORTHWEST ZONES ALL
THE WAY THROUGH THE END OF NEXT WEEK.  UPPER HIGH STARTS TO BUILD
ACROSS THE 4-CORNERS REGION AND THE PANHANDLES GO BACK TO A TYPICAL
SUMMERTIME NORTHWEST FLOW REGIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                65  89  66  91 /  30  30  30  10
BEAVER OK                  66  87  66  93 /  50  40  40  10
BOISE CITY OK              62  86  63  91 /  30  30  30  20
BORGER TX                  68  90  68  93 /  40  30  30  10
BOYS RANCH TX              65  89  66  94 /  30  20  20  10
CANYON TX                  63  89  65  93 /  30  30  30  10
CLARENDON TX               68  90  68  91 /  40  30  30   0
DALHART TX                 63  88  64  93 /  30  20  20  20
GUYMON OK                  64  89  66  93 /  40  30  30  20
HEREFORD TX                64  91  64  94 /  30  20  20  10
LIPSCOMB TX                67  88  67  94 /  40  40  40   0
PAMPA TX                   68  88  67  90 /  40  30  30   0
SHAMROCK TX                70  90  70  92 /  40  40  40   0
WELLINGTON TX              71  92  70  92 /  40  40  40   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

10/15
Hazardous weather outlook, Jun 30, 1:00 PM CDT, 13 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUN 30 2005

OKZ001>003-TXZ001>020-301800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF
OF THE TEXAS PANHANDLE...OR NORTH AND EAST OF A LINE FROM TEXLINE AND
DALHART...TO LAKE MEREDITH...TO WELLINGTON. THE MAIN SEVERE WEATHER
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES FRIDAY AND FRIDAY NIGHT. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS
PANHANDLES SATURDAY EVENING. SOME STORMS MAY BECOME SEVERE...
PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER
DEVELOPMENTS TODAY...AND BE READY FOR ACTIVATION THIS AFTERNOON AND
TONIGHT...AS WELL AS AGAIN FRIDAY AND FRIDAY NIGHT.

HENNIG

In the hours before

Special weather statement, Jul 1, 1:10 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
110 AM CDT FRI JUL 1 2005

OKZ002-010700-
TEXAS OK-
110 AM CDT FRI JUL 1 2005

...STRONG THUNDERSTORM IN TEXAS COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF HOUGH AT 110
AM CDT...MOVING SOUTHEAST AT 30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY SOON DEVELOP.

JJB
Local storm report, Jul 1, 2:28 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
228 AM CDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     TSTM WND GST     BEAVER                  36.81N 100.52W
07/01/2005  65 MPH           BEAVER             OK   TRAINED SPOTTER

&&

LG
Local storm report, Jul 1, 2:43 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
243 AM CDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     1 SSW BEAVER            36.80N 100.53W
07/01/2005  69 MPH           BEAVER             OK   SFC. OBS.

&&

EA
Local storm report, Jul 1, 2:48 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
248 AM CDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND GST     8 W SLAPOUT             36.62N 100.26W
07/01/2005  59 MPH           BEAVER             OK   SFC. OBS.

&&

EA

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:20 AM CDTSevere Thunderstorm WarningAMATexas55 min
Jul 1, 2:27 AM CDTSevere Thunderstorm WarningAMABeaver63 min
Jul 1, 6:46 PM CDTSevere Thunderstorm WarningAMATexas42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.